• Previous Article
    Regularity of the attractor for a coupled Klein-Gordon-Schrödinger system in $ \mathbb{R}^3 $ nonlinear KGS system
  • CPAA Home
  • This Issue
  • Next Article
    Radial quasilinear elliptic problems with singular or vanishing potentials
doi: 10.3934/cpaa.2021186
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On a nonlinear Laplace equation related to the boundary Yamabe problem in the upper-half space

Rheinische Friedrich-Wilhelms-Universität Bonn, Endeniche Allee 60, 53115, Bonn, Germany

Received  July 2021 Revised  September 2021 Early access November 2021

Fund Project: The author is supported by the DAAD through the program "Graduate School Scholarship Programme, 2018" (Number 57395813) and by the Hausdorff Center for Mathematics at Bonn

We consider in this paper the nonlinear elliptic equation with Neumann boundary condition
$ \begin{align*} \begin{cases} \Delta u = a|u|^{m-1}u\, \, \mbox{ in }\, \, \mathbb{R}^{n+1}_{+}\\ \dfrac{\partial u}{\partial t} = b|u|^{\eta-1}u+f\, \, \mbox{ on }\, \, \partial \mathbb{R}^{n+1}_{+}. \end{cases} \end{align*} $
For
$ a, b\neq 0 $
,
$ m>\frac{n+1}{n-1} $
,
$ (n>1) $
,
$ \eta = \frac{m+1}{2} $
and small data
$ f\in L^{\frac{nq}{n+1}, \infty}(\partial \mathbb{R}^{n+1}_{+}) $
,
$ q = \frac{(n+1)(m-1)}{m+1} $
we prove that the problem is solvable. More precisely, we establish existence, uniqueness and continuous dependence of solutions on the boundary data
$ f $
in the function space
$ \mathbf{X}^{q}_{\infty} $
where
$ \|u\|_{ \mathbf{X}^{q}_{\infty}} = \sup\limits_{t>0}t^{\frac{n+1}{q}-1}\|u(t)\|_{L^{\infty}( \mathbb{R}^{n})}+\|u\|_{L^{\frac{q(m+1)}{2}, \infty}( \mathbb{R}^{n+1}_{+})}+\|\nabla u\|_{L^{q, \infty}( \mathbb{R}^{n+1}_{+})}. $
As a direct consequence, we obtain the local regularity property
$ C^{1, \nu}_{loc} $
,
$ \nu\in (0, 1) $
of these solutions as well as energy estimates for certain values of
$ m $
. Boundary values decaying faster than
$ |x|^{-(m+1)/(m-1)} $
,
$ x\in \mathbb{R}^{n}\setminus\{0\} $
yield solvability and this decay property is shown to be sharp for positive nonlinearities.
Moreover, we are able to show that solutions inherit qualitative features of the boundary data such as positivity, rotational symmetry with respect to the
$ (n+1) $
-axis, radial monotonicity in the tangential variable and homogeneity. When
$ a, b>0 $
, the critical exponent
$ m_c $
for the existence of positive solutions is identified,
$ m_c = (n+1)/(n-1) $
.
Citation: Gael Diebou Yomgne. On a nonlinear Laplace equation related to the boundary Yamabe problem in the upper-half space. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021186
References:
[1]

D. R. Adam, Traces of potentials arising from translation invariant operators, Ann. Scuola Norm. Sup. Pisa, 25 (1971), 203-217.   Google Scholar

[2]

D. H. Armitage, The Neumann problem for a function harmonic in $ \mathbb{R}^{n}\times (0, \infty)$, Arch. Rational Mech. Anal., 63 (1976), 89-105.  doi: 10.1007/BF00280145.  Google Scholar

[3]

J. Bergh and J. Löfström, Interpolation Spaces, Grundlehren der mathematischen Wissenschaften, Springer-Verlag, 1976.  Google Scholar

[4]

M. Comte and M. C. Knaap, Solutions of elliptic equations involving critical Sobolev exponents with neumann boundary conditions, Manuscripta math., 69 (1990), 43-70.  doi: 10.1007/BF02567912.  Google Scholar

[5]

E. Constantin and N. H. Pavel, Green function of the Laplacian for the Neumann problem in $\mathbb{R}^{n}_{+}$, Libert. Math., 30 (2010), 57-69.   Google Scholar

[6]

J. DávilaL. Dupaigne and A. Farina, Partial regularity of finite Morse index solutions to the Lane-Emden equation, J. Funct. Anal., 261 (2011), 218-232.  doi: 10.1016/j.jfa.2010.12.028.  Google Scholar

[7]

M. F. de Almeida and L. S. M. Lima, Adams' trace principle on Morrey-type spaces over $\beta$-Hausdorff dimensional surfaces, 46 (2021), 1161–1177. Google Scholar

[8]

M. F. de Almeida and L. S. M. Lima, Nonlinear boundary problem for Harmonic functions in higher dimensional Euclidean half-spaces, arXiv: 1807.04122. Google Scholar

[9]

G. Diebou Yomgne, Nonlinear biharmonic equation in half-space with rough Neumann boundary data and potentials, Nonlinear Anal., 215 (2022), 112623.   Google Scholar

[10]

J. F. Escobar, Uniqueness theorems on conformal deformation of metrics, Sobolev inequalities and an eigenvalue estimate, Commun. Pure Appl. Math., 43 (1990), 857-883.  doi: 10.1002/cpa.3160430703.  Google Scholar

[11]

J. F. Escobar, Yamabe problem on manifolds with boundary, J. Differ. Geom., 35 (1992), 21-84.   Google Scholar

[12]

E. B. FabesM. Jr. M. Jodeit and M. N. Rivière, Potential techniques for boundary value problems on $C^{1}$-domains, Acta Math., 141 (1978), 165-186.  doi: 10.1007/BF02545747.  Google Scholar

[13]

L. C. F. FerreiraE. S. Medeiros and M. Montenegro, On the Laplace equation with a supercritical nonlinear Robin boundary condition in the half-space, Calc. Var. Partial Differ. Equ., 47 (2013), 667-682.  doi: 10.1007/s00526-012-0531-2.  Google Scholar

[14]

Y. Li and L. Zhang, Liouville-type theorems and Harnack-type inequalities for semilinear elliptic equations, J. d'Analyse Math., 90 (2003), 27-87.  doi: 10.1007/BF02786551.  Google Scholar

[15]

Y. Lou and M. Zhu, Classification of nonnegative solutions to some elliptic problems, Differ. Integral Equ., 12 (1999), 601-612.   Google Scholar

[16]

E. Mitidieri and S. I. Pohozaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities, Proc. Steklov Institute Math., 234 (2001), 1-383.   Google Scholar

[17]

R. O'Neil, Convolution operators and $L(p, q)$ spaces, Duke Math. J., 30 (1963), 129-142.   Google Scholar

[18]

P. Quittner and W. Reichel, Very weak solutions to elliptic equations with nonlinear Neumann boundary conditions, Calc. Var. Partial Differ. Equ., 32 (2008), 429-452.  doi: 10.1007/s00526-007-0155-0.  Google Scholar

[19]

P. Quittner and P. Souplet, Superlinear Parabolic Problems: Blow-Up, Global Existence and Steady States, Basel, Birkhäuser, Amsterdam, 2007.  Google Scholar

[20]

E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, 1970.  Google Scholar

[21]

M. Struwe, Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Ergebnisse, Vol. 34, Springer-Verlag, Berlin Heidelberg, 1996. doi: 10.1007/978-3-662-03212-1.  Google Scholar

[22]

S. Tang, L. Wang and M. Zhu, Nonlinear elliptic equations on the upper half space, arXiv: 1906.03739. Google Scholar

[23]

N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Annali Scuola Norm. Sup. Pisa, 22 (1968), 265-274.   Google Scholar

show all references

References:
[1]

D. R. Adam, Traces of potentials arising from translation invariant operators, Ann. Scuola Norm. Sup. Pisa, 25 (1971), 203-217.   Google Scholar

[2]

D. H. Armitage, The Neumann problem for a function harmonic in $ \mathbb{R}^{n}\times (0, \infty)$, Arch. Rational Mech. Anal., 63 (1976), 89-105.  doi: 10.1007/BF00280145.  Google Scholar

[3]

J. Bergh and J. Löfström, Interpolation Spaces, Grundlehren der mathematischen Wissenschaften, Springer-Verlag, 1976.  Google Scholar

[4]

M. Comte and M. C. Knaap, Solutions of elliptic equations involving critical Sobolev exponents with neumann boundary conditions, Manuscripta math., 69 (1990), 43-70.  doi: 10.1007/BF02567912.  Google Scholar

[5]

E. Constantin and N. H. Pavel, Green function of the Laplacian for the Neumann problem in $\mathbb{R}^{n}_{+}$, Libert. Math., 30 (2010), 57-69.   Google Scholar

[6]

J. DávilaL. Dupaigne and A. Farina, Partial regularity of finite Morse index solutions to the Lane-Emden equation, J. Funct. Anal., 261 (2011), 218-232.  doi: 10.1016/j.jfa.2010.12.028.  Google Scholar

[7]

M. F. de Almeida and L. S. M. Lima, Adams' trace principle on Morrey-type spaces over $\beta$-Hausdorff dimensional surfaces, 46 (2021), 1161–1177. Google Scholar

[8]

M. F. de Almeida and L. S. M. Lima, Nonlinear boundary problem for Harmonic functions in higher dimensional Euclidean half-spaces, arXiv: 1807.04122. Google Scholar

[9]

G. Diebou Yomgne, Nonlinear biharmonic equation in half-space with rough Neumann boundary data and potentials, Nonlinear Anal., 215 (2022), 112623.   Google Scholar

[10]

J. F. Escobar, Uniqueness theorems on conformal deformation of metrics, Sobolev inequalities and an eigenvalue estimate, Commun. Pure Appl. Math., 43 (1990), 857-883.  doi: 10.1002/cpa.3160430703.  Google Scholar

[11]

J. F. Escobar, Yamabe problem on manifolds with boundary, J. Differ. Geom., 35 (1992), 21-84.   Google Scholar

[12]

E. B. FabesM. Jr. M. Jodeit and M. N. Rivière, Potential techniques for boundary value problems on $C^{1}$-domains, Acta Math., 141 (1978), 165-186.  doi: 10.1007/BF02545747.  Google Scholar

[13]

L. C. F. FerreiraE. S. Medeiros and M. Montenegro, On the Laplace equation with a supercritical nonlinear Robin boundary condition in the half-space, Calc. Var. Partial Differ. Equ., 47 (2013), 667-682.  doi: 10.1007/s00526-012-0531-2.  Google Scholar

[14]

Y. Li and L. Zhang, Liouville-type theorems and Harnack-type inequalities for semilinear elliptic equations, J. d'Analyse Math., 90 (2003), 27-87.  doi: 10.1007/BF02786551.  Google Scholar

[15]

Y. Lou and M. Zhu, Classification of nonnegative solutions to some elliptic problems, Differ. Integral Equ., 12 (1999), 601-612.   Google Scholar

[16]

E. Mitidieri and S. I. Pohozaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities, Proc. Steklov Institute Math., 234 (2001), 1-383.   Google Scholar

[17]

R. O'Neil, Convolution operators and $L(p, q)$ spaces, Duke Math. J., 30 (1963), 129-142.   Google Scholar

[18]

P. Quittner and W. Reichel, Very weak solutions to elliptic equations with nonlinear Neumann boundary conditions, Calc. Var. Partial Differ. Equ., 32 (2008), 429-452.  doi: 10.1007/s00526-007-0155-0.  Google Scholar

[19]

P. Quittner and P. Souplet, Superlinear Parabolic Problems: Blow-Up, Global Existence and Steady States, Basel, Birkhäuser, Amsterdam, 2007.  Google Scholar

[20]

E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, 1970.  Google Scholar

[21]

M. Struwe, Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Ergebnisse, Vol. 34, Springer-Verlag, Berlin Heidelberg, 1996. doi: 10.1007/978-3-662-03212-1.  Google Scholar

[22]

S. Tang, L. Wang and M. Zhu, Nonlinear elliptic equations on the upper half space, arXiv: 1906.03739. Google Scholar

[23]

N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Annali Scuola Norm. Sup. Pisa, 22 (1968), 265-274.   Google Scholar

Figure 1.  The region below the critical curve $ M_c(n) $ (resp. $ m_c(n) $ below $ M_c(n) $) indicates the nonexistence range relative to Eq. (1.2) (with $ f = 0 $ and $ a, b\neq 0 $ having same sign) (resp. for Eq. (1.2) with $ a, b>0 $ and $ f\neq 0 $)
[1]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure & Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[2]

Haitao Yang, Yibin Zhang. Boundary bubbling solutions for a planar elliptic problem with exponential Neumann data. Discrete & Continuous Dynamical Systems, 2017, 37 (10) : 5467-5502. doi: 10.3934/dcds.2017238

[3]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[4]

Jaeyoung Byeon, Sangdon Jin. The Hénon equation with a critical exponent under the Neumann boundary condition. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4353-4390. doi: 10.3934/dcds.2018190

[5]

Guozhen Lu and Juncheng Wei. On positive entire solutions to the Yamabe-type problem on the Heisenberg and stratified groups. Electronic Research Announcements, 1997, 3: 83-89.

[6]

Paolo Maremonti. A remark on the Stokes problem in Lorentz spaces. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1323-1342. doi: 10.3934/dcdss.2013.6.1323

[7]

Yinbin Deng, Wentao Huang. Positive ground state solutions for a quasilinear elliptic equation with critical exponent. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4213-4230. doi: 10.3934/dcds.2017179

[8]

Xiaomei Sun, Wenyi Chen. Positive solutions for singular elliptic equations with critical Hardy-Sobolev exponent. Communications on Pure & Applied Analysis, 2011, 10 (2) : 527-540. doi: 10.3934/cpaa.2011.10.527

[9]

Maoding Zhen, Jinchun He, Haoyuan Xu, Meihua Yang. Positive ground state solutions for fractional Laplacian system with one critical exponent and one subcritical exponent. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6523-6539. doi: 10.3934/dcds.2019283

[10]

Shengbing Deng, Fethi Mahmoudi, Monica Musso. Bubbling on boundary submanifolds for a semilinear Neumann problem near high critical exponents. Discrete & Continuous Dynamical Systems, 2016, 36 (6) : 3035-3076. doi: 10.3934/dcds.2016.36.3035

[11]

Juan Carlos Fernández, Oscar Palmas, Jimmy Petean. Supercritical elliptic problems on the round sphere and nodal solutions to the Yamabe problem in projective spaces. Discrete & Continuous Dynamical Systems, 2020, 40 (4) : 2495-2514. doi: 10.3934/dcds.2020123

[12]

Julii A. Dubinskii. Complex Neumann type boundary problem and decomposition of Lebesgue spaces. Discrete & Continuous Dynamical Systems, 2004, 10 (1&2) : 201-210. doi: 10.3934/dcds.2004.10.201

[13]

Qi-Lin Xie, Xing-Ping Wu, Chun-Lei Tang. Existence and multiplicity of solutions for Kirchhoff type problem with critical exponent. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2773-2786. doi: 10.3934/cpaa.2013.12.2773

[14]

Alberto Boscaggin, Francesca Colasuonno, Benedetta Noris. Positive radial solutions for the Minkowski-curvature equation with Neumann boundary conditions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (7) : 1921-1933. doi: 10.3934/dcdss.2020150

[15]

Zhongliang Wang. Nonradial positive solutions for a biharmonic critical growth problem. Communications on Pure & Applied Analysis, 2012, 11 (2) : 517-545. doi: 10.3934/cpaa.2012.11.517

[16]

Vladimir Lubyshev. Precise range of the existence of positive solutions of a nonlinear, indefinite in sign Neumann problem. Communications on Pure & Applied Analysis, 2009, 8 (3) : 999-1018. doi: 10.3934/cpaa.2009.8.999

[17]

Guglielmo Feltrin, Elisa Sovrano, Andrea Tellini. On the number of positive solutions to an indefinite parameter-dependent Neumann problem. Discrete & Continuous Dynamical Systems, 2022, 42 (1) : 21-71. doi: 10.3934/dcds.2021107

[18]

Masahiro Ikeda, Takahisa Inui, Mamoru Okamoto, Yuta Wakasugi. $ L^p $-$ L^q $ estimates for the damped wave equation and the critical exponent for the nonlinear problem with slowly decaying data. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1967-2008. doi: 10.3934/cpaa.2019090

[19]

Jing Zhang, Shiwang Ma. Positive solutions of perturbed elliptic problems involving Hardy potential and critical Sobolev exponent. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1999-2009. doi: 10.3934/dcdsb.2016033

[20]

Patricio Cerda, Leonelo Iturriaga, Sebastián Lorca, Pedro Ubilla. Positive radial solutions of a nonlinear boundary value problem. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1765-1783. doi: 10.3934/cpaa.2018084

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (45)
  • HTML views (48)
  • Cited by (0)

Other articles
by authors

[Back to Top]